MAUDE Adverse Event Report: SMITH & NEPHEW, INC. PCH BSKT DCKBL UPBTR 1.5MM; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. PCH BSKT DCKBL UPBTR 1.5MM; ACCESSORIES,ARTHROSCOPIC
Model Number 012014
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/29/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during set up, immediately after the first use, the duckbill mouth came loose.There was a back-up device available and no surgical delay was reported.There was no patient involvement.
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
The information received by the manufacturer has been re-evaluated for mdr reporting and it was determined that this case does not meet the threshold for reporting and is a non-reportable event.The duckbill mouth  did not break nor became separated.If further details are provided confirming the occurrence of a reportable event, our files will be updated accordingly, and a further report submitted outlining both the event details and our investigations performed.
 
Additional Manufacturer Narrative
H10: h2: additional information: b5: event description.Report being sent since the event became reportable due to confirmation of the investigation team that the actuator shaft was fractured from the articulating portion of the jaw from the device.Corrected data: h6: medical device problem code.
 
Event or Problem Description
It was reported that during set up, immediately after the first use, the duckbill mouth came loose.There was a back-up device available and no surgical delay was reported.There was no patient involvement.According to investigation results, the actuator shaft is fractured from the articulating portion of the jaw.
 
Additional Manufacturer Narrative
H3, h6: the reported device was received for evaluation.There was a relationship found between the device and the reported event.A visual inspection of the returned device found that it is not in its original packaging.The actuator shaft is fractured from the articulating portion of the jaw.A functional assessment of the device found the device could not function due to the shaft being fractured.An evaluation of the customer provided images showed the device laying on a blue surface it had the upper jaw in a 90 degree position almost, it seemed that its was loose.A complaint history review found no similar reported events.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The complaint was confirmed, and the root cause was associated with unintended use of the device.Factors that could have contributed to the reported event include excessive force on the device, attempted correction of a damaged device, or an inadvertent impact event inconsistent with normal use.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.

Brand Name
PCH BSKT DCKBL UPBTR 1.5MM
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16765212
Report Number1219602-2023-00562
Device Sequence Number19591626
Product Code NBH
UDI-Device Identifier03596010023360
UDI-Public03596010023360
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number012014
Device Catalogue Number012014
Device Lot Number50992442
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/29/2023
Supplement Date Received by Manufacturer05/10/2023
07/19/2023
10/26/2023
Initial Report FDA Received Date04/18/2023
Supplement Report FDA Received Date05/11/2023
07/28/2023
10/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/03/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown